Discussions that mention diazepam

Back Problems board


I have been disabled for about 7 years with prolapsed disc at C5/6 with osteophyte pressing on my spinal cord. I have trouble using my arms due to stiffness and pain in neck and also experience numerous strange sensations in my face and head plus neck and arm pain. The past two years things have been a bit better on the pain front and weird sensations BUT a week ago I was in hospital for the day for a hysteroscopy and D&C under general anaethetic. i informed everyone of my spinal problems but they were running very late and I was last patient and they seemed to be very rushed and the anaethetist was seemed very blase about my spinal problem.

As soon as I came round from anaethetic I felt as if my neck and head were in a very tight vice. After a couple ofdays I deveoped severe left arm pain ( my problem is left sided) going down to my fingers with toothache like pain in my neck and back of head under skull. I also had severe tingling sensation over left side of scalp and up my face infront of my ear up to temple and into cheek and jaw. Intermittently I would get a feelingas if someone was pulling the skin extremely tightly in this area or feel as if my hair was moving as if somehting was crawling around and intense heavy crawling sensation up and down my left temple. Occasionally I get intense sharp stabbing pain in skin in scalp.

Now all of these symptoms I have had before over the years individually but I have never had them all together and going on and on. The severe arm pain subsided after two days unless I use my arm alot but all the other symptoms and pain have continued. My painkillers and diazepam are having no effect.

I have made an appt with my neurosurgeon in just over a weeks time to see what he thinks has happened.

I find ice or heat makes it worse.

I don't suppose anyone has any bright ideas on what else I can do but I just feel overwhelmed and very frightened that this will not get better on its own and that they have damaged my neck even further.